Does femara (letrozole) cause osteoporosis?

Possibly. Femara (letrozole) is an aromatase inhibitor. It works by decreasing the amount of estrogen produced in post-menopasual women. Anything that lowers estrogen level will take away its protective effect on bone, thus increasing the risk of fracture, osteopenia or osteoporosis.
It can. It is known to cause bone density loss, ie osteoporosis. Consult with your doctor regarding this.

Related Questions

Can femara (letrozole) cause a miscarriage?

Danger to fetus. Femara (letrozole) is used to treat breast cancer in women who have gone through menopause. It should not be used in women who are or will become pregnant. It has a category x rating which means that it is contraindicated during pregnancy as animal studies have shown toxicity to the developing embryo (baby). It acts to decrease the level of estrogen and that might lead to miscarriage. Read more...
Should not. Femara (letrozole) is only recommended for post-menopausal women. So, if a woman has not entered menopause yet, she should not take femara (letrozole). Pre-menopausal women usually take tamoxifen, which will often cause a disruption in their menstrual cycles, so getting pregnant is less likely. However, women are not recommended to get pregnant while on tamoxifen. Read more...

Can femara (letrozole) cause hair loss?

Yes, some thinning. Mild thinning of hair is reported from the use of any antiestrogenic medicines. So Femara (letrozole) can cause some, usually mild hair loss, not enough to worry about it being a serious problem. Read more...

Does metformin cause joint pain or could it be the femara (letrozole) I started taking in jan 2014?

Femara!!! It is definitely the femara! almost half of women taking Femara get moderate to severe joint pain. Sometimes switching to a different aromatase inhibitor helps. Make sure your doctor knows you're having pain. If your vitamin d level is low, increasing it can improve the pain. But it's really a troublesome side effect, and i'm so sorry you have it. Ask your doc for relief so you stay on the drug! Read more...